MAUDE Adverse Event Report: BECTON DICKINSON BD¿ CHEMOTHERAPY SHARPS COLLECTOR SLIDE TOP WITH GASKET

BECTON DICKINSON BD¿ CHEMOTHERAPY SHARPS COLLECTOR SLIDE TOP WITH GASKET
Catalog Number 305604
Health Effect - Clinical Code No Information (3190)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the lid on the bd¿ chemotherapy sharps collector slide top with gasket was installed upside-down.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: dhr- according to the dhr review process; the result showed there were no issues reported like lid upside-down during the manufacturing process of the lot number reported under this customer complaint.It can confirm that the slider door was upside-down placed.The affected product belongs to lot number 8177922.Based on this samples the failure mode it was confirmed like issue related to the manufacturing process.Current process controls: a visual inspection is being performed by production department to ensure the correct placement position of slider in the lid, a second inspection based on an aql sampling plan is being performed by quality inspector to ensure this assembly.As part of this investigation it was noted that for other sku¿s a vision system was implemented in the manufacturing station where the lid and the slider door are assembled.This system consists in a camera to detect when the slider is missing or misplaced.Conclusion.Based on this investigation and information provided from customer it was confirmed the root cause like a failure mode related to the manufacturing process.

Brand Name
BD¿ CHEMOTHERAPY SHARPS COLLECTOR SLIDE TOP WITH GASKET
Common Device Name
SHARPS COLLECTOR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8302344
Report Number2243072-2019-00155
Device Sequence Number10801786
Product Code FMI
UDI-Device Identifier50382903056045
UDI-Public50382903056045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305604
Device Lot Number8177922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;